NEW STUDY! Parasym Plus™ for Multiple Sclerosis › Forums › PrettyIll.com Discussion › POTS › Diamox dosing set schedule or prn?
- This topic has 3 replies, 2 voices, and was last updated 7 years, 7 months ago by ourfullhouse.
August 21, 2015 at 1:26 am #889KateHParticipant
My doctor and I are confused by the Diamox dosing. I can’t find an EDS doctor, so I am lucky to have someone that is willing to learn.
Is this a med that I should be taking long term three times a day, or is it supposed to be taken only when I feel symptomatic?
Can it be taken once or twice a day, or would this cause the “rebound” effect that can be harmful?
KateAugust 21, 2015 at 4:06 pm #5624ourfullhouseParticipant
The short answer is that Diamox is taken daily, not only as needed. Dr. Diana speaks of taking it 3 times a day, every day. Is that what you wanted to know?August 21, 2015 at 4:45 pm #5625KateHParticipant
Thank you for your help. We were confused by this paragraph in the Driscoll Theory book:
“Patients should NOT be instructed to take Diamox a few days a week (and go off of it for a
few days per week). This invites reperfusion injury and subjects the patient to swings of CSF
pressure that undermine attempts to establish a CSF equilibrium. Additionally, the effect of
Diamox is reduced and its side-effects are increased. After experiencing relief from
high ICP, patients usually know when they are able to reduce or discontinue Diamox usage
(without suffering from these additional risks).”
It makes it sound like you take it PRN or less frequent schedule after ICP has been reduced. So my doctor was unsure if I was supposed to take this long term on a strict 3 times a day schedule, or PRN/less often after acute ICP has been reduced.August 23, 2015 at 3:09 pm #5636ourfullhouseParticipant
I think what it is meaning is that once you are on diamox and you get the pressure under control (which can take higher doses and take a while to achieve) you might find that you can take less diamox to maintain the lower pressure. For instance if you started at 500 mg three times a day (or whatever) and after some time at that dose your headaches and other high pressure symptoms went away you could try going down a little at a time and find where the symptoms start to come back. Dr. Diana always says to take the least amount of diamox you need to reduce the high pressure because diamox has side effects and so less is better, but you should always take enough to be therapeutic.
I think the part about stopping taking it is that some people can take diamox for a time (6 months, a year, etc.) and whatever was causing the high pressure heals (like in a brain injury or compressed nerves, etc.) and people can wean down and then find they can go off it without the high pressure symptoms returning. This is what you can find in medical literature because diamox is used for a lot of different reasons and lots of different patient groups, not just our flavor of zebra’s that we mostly see on this forum (in other words, I don’t know of anyone who has gone off it for very long without symptoms returning, but maybe we just don’t hear from them after they are doing better?).
All that to say it isn’t meant that when you start out that you would take it only for days you have symptoms. I hope that makes sense.
- You must be logged in to reply to this topic.